MAUDE Adverse Event Report: BIOMET UK LTD. OXF CMNTLS IMPLANT INSERT; OXFORD UNCEMENTED KNEE SYSTEM INSTRUMENTS

BIOMET UK LTD. OXF CMNTLS IMPLANT INSERT; OXFORD UNCEMENTED KNEE SYSTEM INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an initial knee arthroplasty, the posterior part of the instrument broke off and was retained in the patient.A post-operative x-ray confirmed the presence of a small metal thread.However, it was reported that this incident did not cause any harm to the patient.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10: item#:154926; lot#:7406233; item name: oxford ph3 cementless fem sz m.Item#:166576; lot#: 7290104; item name: oxf uni cmntls tib sz d lm.Item#: 159547; lot#: 7476363; item name: oxf anat brg lt md size 3 pma.G2- norway.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report. .
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.The device is used for treatment.Radiographs were provided and reviewed by a radiologist.Fractured impactor fragment along the posterior margin of the tibial implant as noted, implant fit and alignment are maintained.Bone quality is osteopenic.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The product has been returned and visually assessed, which confirmed that part of the tab at the end of the inserter has fractured off.The broken off piece was not returned.The inserter shows signs of use with scratches and scuffing on the body of the device.There are also some scratches on the blue tabs and gouging on the back of the inserter.The inserter has a potential field life of 8 years and 6 months.Review of complaint history identified additional similar complaints for the reported item and part and lot combination.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF CMNTLS IMPLANT INSERT
Common Device Name
OXFORD UNCEMENTED KNEE SYSTEM INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17070038
Report Number3002806535-2023-00182
Device Sequence Number20304782
Product Code LXH
UDI-Device Identifier00880304525672
UDI-Public(01)00880304525672(11)141106(10)ZB140802
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422097
Device Lot NumberZB140802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer06/13/2023
06/12/2024
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/14/2023
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose